Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 207, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 12, 2019, 7:54 AM EDT for Forsyth County, Fulton County, Georgia. It took effect at Jul 12, 2019, 11:52 AM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2019, 7:54 AM EDT (11:54 UTC)
- In effect from
- Jul 12, 2019, 11:52 AM EDT
- Expired
- Jul 13, 2019, 2:04 AM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 9.43 ft at Jul 12, 2019, 11:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
834
WGUS42 KFFC 121154
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
754 AM EDT Fri Jul 12 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-121-130154-
/O.NEW.KFFC.FL.W.0207.190712T1630Z-190713T2000Z/
/APHG1.1.ER.190712T1630Z.190713T0000Z.190713T1400Z.NO/
754 AM EDT Fri Jul 12 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Alpharetta.
* From this afternoon until Saturday afternoon.
* At 7 AM Friday the stage was estimated to be around 6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 7.3 feet by this evening. The river will fall below
flood stage by tomorrow late morning.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$4 follow-up statements
231
WGUS82 KFFC 121554
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1154 AM EDT Fri Jul 12 2019
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-130553-
/O.EXT.KFFC.FL.W.0207.190712T1552Z-190713T1440Z/
/APHG1.1.ER.190712T0648Z.190712T1530Z.190713T0840Z.NO/
1154 AM EDT Fri Jul 12 2019
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Big Creek near Alpharetta.
* Until Saturday morning.
* At 11 AM Friday the stage was 9.4 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The river will continue to fall to below flood stage by early
Saturday.
* At 9 feet...Minor flooding continues along the creek from near Cumming
to Alpharetta and Roswell. Backyards of homes off Seale Drive and
Gunter Court and portions of the Golf of Georgia experience flooding.
The Big Creek Greenway experiences significant flooding up to 3 feet
deep...which results in closure of most of the paths. This
especially occurs upstream and downstream from the gage on Kimball
Bridge Road and Rock Mill Park. A large portion of the YMCA Campground
off Preston Ridge Road will be under a foot of water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$819
WGUS82 KFFC 121804
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
204 PM EDT Fri Jul 12 2019
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-130802-
/O.CON.KFFC.FL.W.0207.000000T0000Z-190713T1440Z/
/APHG1.1.ER.190712T0648Z.190712T1530Z.190713T0840Z.NO/
204 PM EDT Fri Jul 12 2019
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Saturday morning.
* At 2 PM Friday the stage was 9.2 feet...and falling.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The river will continue to fall to below flood stage by early
Saturday.
* At 9 feet...Minor flooding expands along the creek from near
Cumming to Alpharetta and Roswell. Backyards of homes off Seale
Drive and Gunter Court and portions of the Golf of Georgia begin to
flood. The Big Creek Greenway experiences significant flooding up
to 3 feet deep...which results in closure of most of the paths.
This especially occurs upstream and downstream from the gage on
Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
Campground off Preston Ridge Road will be under a foot of water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$896
WGUS82 KFFC 130216
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1016 PM EDT Fri Jul 12 2019
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-131312-
/O.EXT.KFFC.FL.W.0207.000000T0000Z-190713T1312Z/
/APHG1.1.ER.190712T0648Z.190712T1530Z.190713T0712Z.NO/
1016 PM EDT Fri Jul 12 2019
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Big Creek near Alpharetta.
* Until Saturday morning.
* At 9 PM Friday the stage was 7.9 feet and falling.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 7 feet.
* The river will continue to fall to below flood stage by early
tomorrow.
* At 8 feet...Minor flooding continues to expand further into the
woodlands and fields along the creek from near Cumming in south
Forsyth County to Alpharetta and Roswell in north Fulton County.
Additional portions of The Big Creek Greenway have minor flooding
with 1 to 2 feet of water. Most of the walking and biking paths
will be closed...especially upstream and downstream from the gage
on Kimball Bridge Road and near Rock Mill Park. Portions of the
YMCA Campground off Preston Ridge Road will flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$678
WGUS82 KFFC 130604
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
204 AM EDT Sat Jul 13 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-130634-
/O.CAN.KFFC.FL.W.0207.000000T0000Z-190713T1312Z/
/APHG1.1.ER.190712T0648Z.190712T1530Z.190713T0455Z.NO/
204 AM EDT Sat Jul 13 2019
The Flood Warning is cancelled for
The Big Creek near Alpharetta.
* This takes effect immediately.
* At 1 AM Saturday the stage was 6.7 feet...and falling.
* Flood stage is 7 feet.
* The creek will continue to fall.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 7:35 AM EDT, 19 minutes earlier.
Area forecast discussion, Jul 12, 7:35 AM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 735 AM EDT Fri Jul 12 2019 .PREV DISCUSSION... /issued 422 AM EDT Fri Jul 12 2019/ SHORT TERM /Today through Saturday/... Axis of highest deep layer moisture now entrenched across the northern tier with precipitable water values in excess of 2 inches. Given this along with continued instability across the area and there is very little diurnal aspect to the convection as evidenced by current blossoming activity over the far NW. This was preceded by persistent convergent zone generated activity over the northern and eastern metro which produced 2 to 3 inches of rainfall. For today, again much will depend on the evolution of Barry but models for now indicate some drying in the mid levels across a portions of the area including the I20 corridor and the Atl metro. Such will not be the case for far Northern sections and area from CSG to MCN and points southward where PW values will continue in excess of 2 inches. Warm mid levels and modest instability suggest mainly heavy rain as the main concern with this activity. Warm rain processes could lead to some isolated flooding across the area but nothing defined enough to warrant any watches at this time. Will let activity wane into the overnight portion Fri night but cannot completely get rid of pops. For Sat, it looks as though axis over Central GA will lift north through the day bringing high rain chances back to the I85 corridor and points northward where likely coverage will be advertised in the grids. Same concerns will be there over heavy rainfall and isolated flooding even with the east west axis showing some movement northward through the day. Deese LONG TERM /Saturday Night through Thursday/... The long term portion of the forecast begins with Tropical Storm Barry inland to our west. As of the 11 PM Advisory from the NHC, Barry is expected to weaken into a tropical depression by Sunday evening and be near the Louisiana, Arkansas, Mississippi border. As Barry continues to move inland, high pressure builds over the southeast and the remnants of Barry are expected to ride over the high pressure before becoming swept up into into the westerly flow. While the primary impacts from the storm are expected to be further west of the area, with tropical moisture overspreading the area and PW values over 2 inches, showers and thunderstorms will be possible through the extended with periods of heavy rain possible at times. Overall, the forecast will depend on the track of Barry's remnants. While they are currently expected to move north of the area, the increased moisture from the system will still help to enhance chances for showers and thunderstorms across the area, especially through the second half of the week. Chance pops have been included daily due to the influence of Barry across the area. QPF values over the next 7 days are around a quarter of an inch to about 2.5 inches, with the highest amounts across northern Georgia. Locally higher amounts will be possible. Temperatures through the extended are expected to be in the 80s to mid 90s across the area. Overnight low temperatures will be on a warming trend but overall will be in the mid 60s to mid 70s, around 0 to 6 degrees above average. Reaves AVIATION... 06Z UPDATE... SHRA ongoing mainly north of the terminals but currently only affecting AHN with some light RA. Low clouds have developed with some IFR within the last hour and will advertise with the 12Z set. Should see VFR for the rest pf the day with additional chances for storm development in the afternoon. At this time, am favoring CSG and MCN for highest chances with TEMPO group and keeping Prob30 at ATL area terminals. Winds on the west side for ATL and should remain there. //ATL CONFIDENCE...06Z UPDATE... Medium on cigs this morning. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 90 72 89 71 / 40 40 50 30 Atlanta 90 73 86 72 / 40 40 60 20 Blairsville 83 67 83 65 / 60 60 60 30 Cartersville 90 72 88 70 / 40 40 60 30 Columbus 92 74 87 72 / 60 60 50 20 Gainesville 87 72 86 71 / 50 50 60 30 Macon 93 73 88 72 / 60 60 50 20 Rome 91 72 89 71 / 50 50 60 30 Peachtree City 91 72 86 70 / 40 40 60 20 Vidalia 93 73 90 73 / 60 60 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....Reaves AVIATION...Deese
Hazardous weather outlook, Jul 12, 5:41 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 541 AM EDT Fri Jul 12 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 541 AM EDT Fri Jul 12 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms can be expected, especially during the afternoon and evening hours. Some strong thunderstorms will be possible. The main hazards will be strong to possibly damaging wind gusts, heavy rainfall, and frequent lightning. Heavy rainfall could lead to localized flooding in flood prone areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms can be expected each day with the greatest thunderstorm chances during the afternoon and evening hours. Strong to isolated severe storms will be possible and could produce strong gusty winds, frequent lightning and heavy rainfall. Heavy rainfall could lead to localized flooding in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight, but spotters are encouraged to report any wind damage, heavy rainfall or flooding.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:14 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 31 min |
| Jul 11, 8:48 PM EDT | Special Weather Statement | FFC | White | 12 min |
| Jul 11, 8:50 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Jul 11, 9:12 PM EDT | Special Weather Statement | FFC | Bartow | 33 min |
| Jul 11, 9:46 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Jul 11, 11:24 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 51 min |
| Jul 12, 2:42 AM EDT | River Flood Warning | FFC | Gwinnett | 101 min |
| Jul 12, 3:34 PM EDT | Special Weather Statement | FFC | Dade | 41 min |
| Jul 12, 4:10 PM EDT | Flash Flood Warning | FFC | Dade, Walker | 4 hr |
| Jul 12, 4:26 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Jul 12, 5:56 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| Jul 12, 6:00 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Jul 12, 6:19 PM EDT | Special Weather Statement | FFC | Pickens | 26 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.